Combining anticoagulant drugs with herbal medicines is risky, report says

BMJ 2001; 323 doi: http://dx.doi.org/10.1136/bmj.323.7324.1270c (Published 1 December 2001)
Cite this as: BMJ 2001;323:1270.4

Get access to this article and all of bmj.com for the next 14 days

Sign up for a 14 day free trial today

Access to the full text of this article requires a subscription or payment. Please log in or subscribe below.

  1. Roger Dobson
  1. Abergavenny

    A review of reported interactions between herbal and conventional drugs has found more than 100 cases but warns that more research is urgently needed.

    “Herb-drug interactions occur but are under-researched. In many cases there is no plausible mechanism to explain the observed phenomena and causality is uncertain,” says the report in the British Journal of Clinical Pharmacology (2001;52:587-95).

    The aim of the review, by Professor Edzard Ernst of the Department of Complementary Medicine at Exeter University and Adriane Fugh-Berman of George Washington University School of Medicine, Washington, …

    Get access to this article and all of bmj.com for the next 14 days

    Sign up for a 14 day free trial today

    Access to the full text of this article requires a subscription or payment. Please log in or subscribe below.

    Article access

    Article access for 1 day

    Purchase this article for £20 $30 €32*

    The PDF version can be downloaded as your personal record

    * Prices do not include VAT

    THIS WEEK'S POLL